advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Marion, Ohio, USA:

Recently, I have been hospitalized twice for DKA and both times I was put in the ICU because when ever I moved, my heart rhythm would go all over the chart. Is that a normal side effect of DKA? Could there be damage done to my heart?

Answer:

There is not likely any damage to your heart, but you should ask your doctor specifically. The real question is: Why you needed to be hospitalized for DKA [diabetic ketoacidosis] twice? You should also go back to your diabetes team and learn how to monitor and adjust insulin, what fluids to take, etc., and how to use sick day management guidelines so that this does not happen again. DKA should be avoidable in virtually all instances with proper recognition, frequent monitoring and home management.

SB

DTQ-20020112230501
Original posting 18 Jan 2002
Posted to Hyperglycemia and DKA

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.